How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18767
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

I have had a sleep problem for 6 months following jet lag and

Resolved Question:

I have had a sleep problem for 6 months following jet lag and took zoplicone . Under the supervision of a Doctor at a private clinic switched to quetiapine lowest dose of 2.5 mg .With these tablets I have slept well and the Doctor has now given me an exit programme of two weeks alternate nights without a tablet. He told me not to worry if it did not go well to begin with, but I find that whatever I do, no caffeine, no alchohol, no eating late, quiet cool room, mental sleep preparation exercises, etc I simply cannot get to sleep and just manage the minimum of 2-3 hours between 4 and 7am after going to bed before midnight.I am not particularly worried about anything to keep me awake I am 83 and realise that my age does not help.After these nights and get up I feel ok but I know that I will need at least another 2- 3 hours sleep.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. D. Love replied 3 years ago.
Hello from JustAnswer.
It will help if you could provide some further information.
Have you completed the two weeks of the alternating nights of quetiapine?
Was the next step to stop the drug entirely?
Are you asking whether there is another medicine that can be considered?
Or is there other information that you are seeking?
Customer: replied 3 years ago.
Relist: Incomplete answer.
I could not type in my response in the panel I will stop the the quetiapine tablets in 10 daysI am asking for advice on what I could do if the poor nights continue
Expert:  Dr. D. Love replied 3 years ago.
Have you been tried on any other medicines besides the zoplicone and quetiapine?
Customer: replied 3 years ago.
Relist: Incomplete answer.
I could not type in an answer to the doctors questions
Expert:  Dr. D. Love replied 3 years ago.
I am not sure why the system is not allowing you to enter information.

The first issue would be the implementation of good lifestyle habits that promote good sleep, collectively referred to as good sleep hygiene, and it sounds like you have already implemented these interventions.

If good sleep hygiene is not sufficient, and the individual is continuing to have significant sleep disturbance, then it would be appropriate to consider other medicines. If you have not yet been tried on any medicines beyond the zopiclone and the quetiapine, there are several other medicines that can be considered. A common medicine is used in this situation is low doses of trazodone. The trazodone is an antidepressant, but has been found to help people with sleep disturbance and it is not associated with as many long-term adverse effects as the quetiapine.

I am posting this as an answer, since you cannot respond to requests for information. If you have already been tried on trazodone, then hopefully you can respond to this answer without having to relist the question and we can discuss other options.
Dr. D. Love and other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Relist: Incomplete answer.
Expert:  Dr. D. Love replied 3 years ago.
What further information are you seeking?
If you cannot reply directly, then provide the additional information when you relist the question.